Alert archive / Montana / Flash Flood Warnings in 2015

Flash Flood Warning 2, NWS Billings, MT

June 3, 2015Wheatland County, Montana

NWS Billings, MT issued this flash flood warning at Jun 3, 2015, 9:12 PM MDT for Wheatland County, Montana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2015, 9:12 PM MDT (03:12 UTC)
Expired
Jun 4, 2015, 3:00 AM MDT
In force
6 hr
Issued by
NWS Billings, MT
Area
Storm-based polygon
Flood severity
None

County Wheatland County, MT

The radar

The Billings radar (KBLX), 111 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 3.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2015-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2015-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1928 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WGUS55 KBYZ 040312
FFWBYZ
MTC107-040900-
/O.NEW.KBYZ.FF.W.0002.150604T0312Z-150604T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
912 PM MDT WED JUN 3 2015

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL WHEATLAND COUNTY IN CENTRAL MONTANA...

* UNTIL 300 AM MDT
    
* AT 906 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES OF 3 TO 3.5 
  INCHES OF RAIN HAS FALLEN IN THE AREA SINCE EARLY TUESDAY EVENING. 
  MORE THUNDERSTORMS CONTINUE TO MOVE OVER THE SAME AREA WITH 
  ADDITIONAL HEAVY RAIN EXPECTED. THIS HEAVY RAIN WILL RESULT IN 
  FLASH FLOODING.

* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH 
  CENTRAL WHEATLAND COUNTY. AMERICAN FORK CREEK AND LEBO CREEK WILL 
  HAVE WATER LEVELS RAPIDLY RISE AND LIKELY OVER FLOW THEIR 
  BANKS...ALONG WITH OTHER SMALL STREAMS...CREEKS AND DITCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4640 10974 4623 10978 4623 11004 4641 11004

$$
TWH
2 follow-up statements
332 
WGUS75 KBYZ 040612
FFSBYZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
1212 AM MDT THU JUN 4 2015

MTC107-040900-
/O.CON.KBYZ.FF.W.0002.000000T0000Z-150604T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHEATLAND MT-
1212 AM MDT THU JUN 4 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM MDT FOR
SOUTH CENTRAL WHEATLAND COUNTY...

AT 1210 AM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS CONTINUING TO 
IMPACT THE WARNED AREA. THE RAINFALL RATES WITH THESE MORE RECENT 
STORMS ARE MUCH LOWER THAN WHAT WE SAW WEDNESDAY EVENING. SINCE LAST 
EVENING...RADAR IS ESTIMATING 2 TO 4 INCHES OF RAIN HAS FALLEN IN 
THE AREA OF SOUTH CENTRAL WHEATLAND COUNTY.  
  
THE THUNDERSTORMS ARE EXPECTED TO WEAKEN AND MOVE OUT OF THE AREA 
EARLY THIS MORNING. DESPITE DECREASING RAINS IN THE AREA...FLOODING 
ON AREA CREEKS REMAINS LIKELY. AMERICAN FORK CREEK AND LEBO CREEK 
SHOULD BE THE MAIN CREEKS IMPACTED. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS. 

&&

LAT...LON 4640 10974 4623 10978 4623 11004 4641 11004

$$

FRIEDERS
513 
WGUS75 KBYZ 040858
FFSBYZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
258 AM MDT THU JUN 4 2015

MTC107-040907-
/O.EXP.KBYZ.FF.W.0002.000000T0000Z-150604T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHEATLAND MT-
258 AM MDT THU JUN 4 2015

...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL WHEATLAND COUNTY WILL
EXPIRE AT 300 AM MDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO 
POSE A THREAT. THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED 
TO EXPIRE.

LAT...LON 4640 10974 4623 10978 4623 11004 4641 11004

$$

FRIEDERS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:41 PM MDT, 6 hours 31 minutes earlier.

Area forecast discussion, Jun 3, 2:41 PM MDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
241 PM MDT WED JUN 3 2015

.SHORT TERM...VALID FOR THU AND FRI...

COUPLE AREAS OF CONVECTION TRYING TO GET GOING IN OUR CWA THIS
AFTERNOON...IN OUR NW AND EASTERN SHERIDAN COUNTY. SCT-BKN STRATU
CU PERSISTS OVER PARTS OF OUR AREA AND THIS IS CONSISTENT WITH THE
LOW LEVEL MOISTURE IN PLACE AND WEAK MID LEVEL CAPPING...THE
LATTER OF WHICH WAS EXPECTED AS OUR REGION IS UNDERGOING GRADUAL
HEIGHT RISES. COUPLE FEATURES OF INTEREST ON WATER VAPOR IMAGERY
INCLUDE THE SHORTWAVE IN SW FLOW ALOFT LIFTING THRU THE GREAT
BASIN...AND 70KT JET MAX COMING OUT OF AZ. EXPECT CONVECTION IN
OUR WEST AND SOUTH TO CONTINUE TO INCREASE AS WE MOVE TOWARD
EVENING AS BROAD SCALE ASCENT INCREASES. PER TRACK OF GREAT BASIN
PV OUR W-NW PARTS SHOULD BE FAVORED THIS EVENING...AND PER TRACK
OF AZ ENERGY HEAVIER PCPN SHOULD DEVELOP OFF THE BIGHORNS INTO
THIS EVENING AND THE OVERNIGHT HOURS. HIGH RES MODELS SEEM TO HAVE
A GOOD HANDLE ON EACH OF THESE AREAS...AND HAVE ADJUSTED POPS UP A
BIT MORE.

HEAVIEST PCPN SHOULD OCCUR OVER THE AND IN THE LEE OF THE
BIGHORNS BEGINNING THIS EVENING AND TRACKING ACROSS SE MT LATER
TONIGHT INTO THURSDAY. WATER LEVELS REMAIN HIGH ALONG THE SHERIDAN
FOOTHILLS AND HAVE ALREADY ISSUED A FLOOD WATCH FOR ISSUES THAT
MAY ARISE FROM THE ADDITIONAL HALF INCH TO INCH OF RAIN THAT IS
ANTICIPATED OVER THE NEXT 12-18HRS. THE TONGUE RIVER AT BIRNEY
REMAINS NEAR FLOOD STAGE AND SHOULD RISE OVER THE NEXT COUPLE DAYS
IN RESPONSE TO TONIGHT/S PCPN. WILL NEED TO KEEP WATCH OF PCPN
AMOUNTS IN THESE AREAS. HAVE ALSO RAISED POPS ACROSS OUR EAST
TOMORROW PER SHORTWAVE LIFTING OUT OF WY TONIGHT.

EXPECT SFC COOLING WITH EAST WINDS AND SOME STABILIZING TOMORROW
IN THE WAKE OF ENERGY DEPARTING TO OUR EAST. WE SHOULD STILL SEE
SOME DIURNAL CONVECTION COMING OFF OUR MTNS AND FOOTHILLS BUT HAVE
LOWERED POPS FOR OUR CENTRAL AREAS INCLUDING BILLINGS TOMORROW
AFTERNOON AND EVENING.

UPPER LOW WILL DEEPEN OVER CA TOMORROW ALLOWING FOR A NORTHWARD
SURGE OF MOISTURE FROM TROPICAL STORM ANDRES WHICH IS CURRENTLY
WEST OF BAJA. INCREASINGLY DIFFLUENT FLOW ALOFT COUPLED WITH THIS
MOISTURE WILL MAKE FOR AN INTERESTING PERIOD OF CONVECTION FRIDAY
AFTERNOON AND NIGHT AND PERHAPS INTO SATURDAY. ANOMALOUSLY HIGH
PWATS...NEAR AN INCH IN OUR EAST...ALONG WITH FAIRLY WEAK FLOW
ALOFT COULD RESULT IN SOME FLASH FLOOD ISSUES AND WILL KEEP
MENTION OF THIS IN HWO.

CANNOT RULE OUT A FEW SEVERE STORMS OVER THE NEXT COUPLE DAYS BUT
GENERALLY SPEAKING DO NOT SEE A SIGNIFICANT RISK AT THIS TIME
PRIMARILY DUE TO EPISODES OF WEAK SHEAR. HEAVY RAIN AND SMALL HAIL
WILL CONTINUE TO BE THE MAIN THREATS WITH ANY STRONG STORMS.

JKL

.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...

MODELS ARE DEPICTING AN UPPER LEVEL LOW SPINNING OVER THE
SOUTHWESTERN US..BRINGING NORTHWESTERLY FLOW TO THE REGION. MODEL
QPF VALUES ARE PAINTING THE EASTERN ZONES WITH WIDESPREAD
PRECIPITATION. THIS COULD PLAY A ROLE IN THE CONTINUATION OF
POTENTIAL FLOOD ISSUES NEAR ON BOTH THE TONGUE AND GOOSE CREEKS.

LARGE SCALE RIDGING TAKES OVER AFTER THAT...DRYING EVERYTHING OUT.
A GENERAL WARMING TREND WILL START...WITH TEMPS IN THE 80S ACROSS
THE PLAINS BY THE END OF NEXT WEEK.

GRIDS WERE POPULATED WITH THE SUPERBLEND AS THEY HAVE BEEN DOING A
DECENT JOB OVER THE PAST WEEK. SINGER

&&

.AVIATION...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE STARTED TO
DEVELOP OFF THE HIGHER TERRAIN THIS AFTERNOON. THOSE ARE EXPECTED
TO SPREAD ONTO THE PLAINS BY THIS EVENING...AFFECTING THE
KLVM...KBIL AND KSHR AREAS. MVFR/IFR OR LOWER CONDITIONS WITH ANY
PRECIPITATION DUE TO HEAVY RAINFALL CAN BE EXPECTED. THE BEST
CHANCES FOR PRECIPITATION WILL BE OVER SHERIDAN COUNTY AND FAR SE
MT DURING THE OVERNIGHT HOURS. EXPECT IFR/LIFR CONDITIONS WITH
THE PRECIPITATION TONIGHT. AREAS OF MOUNTAIN OBSCURATION WILL
BECOME MORE WIDESPREAD THIS EVENING...THEN BEGIN DECREASING AFTER
06Z TONIGHT OVER THE W. SINGER

&&

.PRELIMINARY POINT TEMP/POPS...

    THU     FRI     SAT     SUN     MON     TUE     WED
-----------------------------------------------------------
BIL 052/070 051/074 055/075 054/077 054/081 058/085 058/081
    42/T    24/T    53/B    21/B    11/B    11/B    22/T
LVM 046/071 049/072 050/073 049/075 049/079 053/082 053/079
    53/T    44/T    53/W    22/T    21/B    12/T    34/T
HDN 054/072 051/077 055/078 054/079 055/083 058/087 058/083
    54/T    23/T    53/W    21/B    11/B    11/B    23/T
MLS 054/065 052/078 057/077 055/079 056/082 059/085 059/081
    57/T    23/T    53/B    21/U    11/U    11/U    22/T
4BQ 054/069 052/076 056/075 054/077 055/080 058/084 058/082
    67/T    23/T    63/T    31/B    11/B    11/B    23/T
BHK 048/063 050/076 055/076 051/077 051/079 054/083 056/080
    37/T    23/T    64/T    21/U    11/U    11/U    22/T
SHR 049/071 049/074 052/071 050/072 050/077 051/081 053/080
    74/T    45/T    54/T    43/T    21/B    11/B    33/T

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...FLOOD WATCH IN EFFECT FROM 7 PM MDT THIS EVENING THROUGH
      FRIDAY AFTERNOON FOR ZONES 98-99.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jun 3, 2:50 PM MDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
250 PM MDT WED JUN 3 2015

MTZ028>037-039>042-056-057-063>068-042100-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
EASTERN CARBON-NORTHERN PARK-NORTHERN SWEET GRASS-GOLDEN VALLEY-
RED LODGE FOOTHILLS-NORTHERN BIG HORN-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-
250 PM MDT WED JUN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA AND SOUTHEAST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND
TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SLOW MOVING THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
FRIDAY AFTERNOON THROUGH SATURDAY. THIS COULD PRODUCE LOCALIZED
FLASH FLOODING. BE SURE TO MONITOR THE FORECAST IN YOUR AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ038-058-WYZ098-099-042100-
SOUTHERN BIG HORN-SOUTHERN ROSEBUD-NORTHEAST BIGHORN MOUNTAINS-
SHERIDAN FOOTHILLS-
250 PM MDT WED JUN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A PERIOD OF MODERATE TO HEAVY RAIN IS EXPECTED TONIGHT. THIS
PRECIPITATION MAY CAUSE AN INCREASE IN WATER LEVELS ACROSS EASTERN
SHERIDAN COUNTY INCLUDING THE GOOSE CREEKS IN AND AROUND SHERIDAN.
RISES ON THE TONGUE RIVER ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SLOW MOVING THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
FRIDAY AFTERNOON THROUGH SATURDAY. THIS COULD PRODUCE LOCALIZED
FLASH FLOODING. BE SURE TO MONITOR THE FORECAST IN YOUR AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JKL

In the hours before

Special weather statement, Jun 3, 7:46 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
746 PM MDT WED JUN 3 2015

MTZ028-041-042-040245-
NORTHERN SWEET GRASS MT-SOUTHERN WHEATLAND MT-GOLDEN VALLEY MT-
746 PM MDT WED JUN 3 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 744 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTHWEST OF HARLOWTON...MOVING EAST AT 15 MPH.

DIME SIZE HAIL...WINDS IN EXCESS OF 40 MPH AND TORRENTIAL RAINFALL
CAN BE EXPECTED WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
WHEATLAND...NORTH CENTRAL SWEET GRASS AND SOUTHWESTERN GOLDEN VALLEY
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4614 10995 4632 11007 4648 10963 4619 10946
TIME...MOT...LOC 0144Z 247DEG 13KT 4624 10997

TWH
Special weather statement, Jun 3, 7:52 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
752 PM MDT WED JUN 3 2015

MTZ038-WYZ098-099-040245-
SOUTHERN BIG HORN MT-NORTHEAST BIG HORN MOUNTAINS WY-
SHERIDAN FOOTHILLS WY-
752 PM MDT WED JUN 3 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 748 PM MDT...DOPPLER RADAR WAS TRACKING A A FEW STRONG
THUNDERSTORMS NEAR SHERIDAN. ONE STORM WAS JUST NORTHEAST OF
SHERIDAN. A SECOND STORM WAS 5 MILES WEST OF SHERIDAN. A THIRD STORM
WAS 5 MILES SOUTH OF SHERIDAN. ALL STORMS WERE MOVING EAST TO
NORTHEAST AT 15 MPH.

TORRENTIAL RAINFALL AND HALF INCH HAIL CAN BE EXPECTED WITH THESE
STORMS. TORRENTIAL RAINFALL WILL CAUSE STREAMS AND CREEKS TO RISE
QUICKLY ALONG WITH PRODUCING STANDING WATER ON ROADS AND
DRAMATICALLY REDUCING VISIBILITY. THOSE LIVING NEAR STREAMS AND
CREEKS SHOULD WATCH FOR QUICKLY RISING WATER AND BE PREPARED TO TAKE
ACTION IF NECESSARY.

LOCATIONS IMPACTED INCLUDE...
SHERIDAN...RANCHESTER...DAYTON...BIG HORN AND TONGUE RIVER RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4462 10704 4489 10735 4515 10679 4485 10642
TIME...MOT...LOC 0148Z 247DEG 13KT 4488 10689

TWH
Special weather statement, Jun 3, 8:32 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
832 PM MDT WED JUN 3 2015

MTZ038-057-058-WYZ099-040330-
SOUTHERN ROSEBUD MT-NORTHERN BIG HORN MT-SOUTHERN BIG HORN MT-
SHERIDAN FOOTHILLS WY-
832 PM MDT WED JUN 3 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 830 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHEAST OF LODGE GRASS...OR 29 MILES NORTH OF SHERIDAN...
MOVING NORTH AT 20 MPH.

NICKEL SIZE HAIL...TORRENTIAL RAINFALL AND WINDS IN EXCESS OF 40 MPH
CAN BE EXPECTED WITH THIS STORM. TORRENTIAL RAINFALL WILL CAUSE
STREAMS AND CREEKS TO RISE QUICKLY ALONG WITH PRODUCING STANDING
WATER ON ROADS AND DRAMATICALLY REDUCING VISIBILITY. THOSE LIVING
NEAR STREAMS AND CREEKS SHOULD WATCH FOR QUICKLY RISING WATER AND BE
PREPARED TO TAKE ACTION IF NECESSARY.

LOCATIONS IMPACTED INCLUDE...
BUSBY...TONGUE RIVER RESERVOIR...KIRBY...ROSEBUD BATTLEFIELD PARK AND
NORTHERN CHEYENNE INDIAN RESERVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4500 10734 4551 10731 4552 10673 4535 10673
      4535 10677 4518 10677 4518 10674 4499 10681
TIME...MOT...LOC 0230Z 194DEG 24KT 4520 10712

TWH
Special weather statement, Jun 3, 8:46 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
846 PM MDT WED JUN 3 2015

MTZ028-041-040345-
NORTHERN SWEET GRASS MT-SOUTHERN WHEATLAND MT-
846 PM MDT WED JUN 3 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 845 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF HARLOWTON...MOVING NORTH AT 5 MPH.

DIME SIZE HAIL...TORRENTIAL RAINFALL AND WINDS IN EXCESS OF 40 MPH
CAN BE EXPECTED WITH THIS STORM. TORRENTIAL RAINFALL WILL CAUSE
STREAMS AND CREEKS TO RISE QUICKLY ALONG WITH PRODUCING STANDING
WATER ON ROADS AND DRAMATICALLY REDUCING VISIBILITY. THOSE LIVING
NEAR STREAMS AND CREEKS SHOULD WATCH FOR QUICKLY RISING WATER AND BE
PREPARED TO TAKE ACTION IF NECESSARY.

LOCATIONS IMPACTED INCLUDE...
TWODOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4613 10983 4615 11009 4644 11012 4641 10967
TIME...MOT...LOC 0245Z 188DEG 5KT 4629 10992

TWH

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:46 PM MDTSpecial Weather StatementBYZWheatland59 min
Jun 3, 8:32 PM MDTSpecial Weather StatementBYZBig Horn58 min
Jun 3, 8:46 PM MDTSpecial Weather StatementBYZWheatland59 min
Jun 3, 11:32 PM MDTSpecial Weather StatementBYZSweet Grass28 min
Jun 3, 11:55 PM MDTSevere Thunderstorm WarningBYZSweet Grass65 min
Jun 4, 1:10 AM MDTSpecial Weather StatementBYZStillwater35 min

Nearby

Flash Flood Warnings in Montana, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.